MAUDE Adverse Event Report: EPOCAL INC. EPOC READER; ELECTRODE MEASUREMENT, BLOOD-GASES (PCO2, PO2) AND BLOOD PH

EPOCAL INC. EPOC READER; ELECTRODE MEASUREMENT, BLOOD-GASES (PCO2, PO2) AND BLOOD PH
Model Number HR-1R04-00-00
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/28/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Siemens requested for more information and data files from the customer.However, customer provided insufficient information & the cause of the hematocrit (hct) and hemoglobin (hgb) discrepancy could not be determined from the information provided by the customer.Epoc calculated hgb is derived from the hematocrit (hct) reading on the epoc device.As per section 12.16.6 of the epoc system manual; hemoglobin concentration is calculated from the measured hematocrit according to the relation: chgb (g/dl) = hct (decimal fraction) x 34.Given this relation, the investigation focused solely on hct performance of the card lot 04-23018-60.The in-house performance of hct for the card lot in question, 04-23018-60, did not identify any product deficiencies.Card lot 04-23018-60 was tested with blood and with aqueous control fluids at the time of product release.Card lot 04-23018-60 met product specifications at the time of release.There is no evidence that the system or reagent cards are not performing as intended.The cause of the event is unknown.
 
Event or Problem Description
The customer is alleging receiving discrepant high chgb and hct on a patient from siemens epoc device as compared to non-siemens instrument.There was no report of injury due to this event.

Brand Name
EPOC READER
Common Device Name
ELECTRODE MEASUREMENT, BLOOD-GASES (PCO2, PO2) AND BLOOD PH
Manufacturer (Section D)
EPOCAL INC.
2060 walkley road
ottawa, ontario K1G3P 5
CA  K1G3P5
Manufacturer (Section G)
EPOCAL INC.
2060 walkley road
ottawa, ontario K1G3P 5
CA   K1G3P5
Manufacturer Contact
thomas myers
2 edgewater drive
norwood, MA 02062
MDR Report Key16913914
Report Number3002637618-2023-00027
Device Sequence Number2189060
Product Code CHL
UDI-Device Identifier00809708116712
UDI-Public00809708116712
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K200107
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberHR-1R04-00-00
Device Catalogue Number10736404
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/14/2023
Initial Report FDA Received Date05/11/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age50 YR
Patient SexMale